MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH NEEDLE; PISTON SYRINGE
Model Number 309580
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 3086255, medical device expiration date: n/a, device manufacture date: 2013-04-24, medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the expiration date was missing from the bd luer-lok¿ syringe with needle box before use.This occurred an unspecified number of times in lot 3086255 and an unspecified lot.The following information was provided by the initial reporter: "pharmacist has multiple boxes that do not have the expiration date on them so she would like to know what it is.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: multiple boxes were reported as not having the expiration date for material number 309580.Two lot numbers were reported, 3086255 and 2058082.No photos or samples were received for evaluation.The lot number 2058082 is invalid and could not be evaluated.Batch 3086255 was manufactured in 2013, prior to the udi requirements that mandated marking individual packaging with expiration date.This batch was manufactured correctly per product design at that time.Batch 3086255 expired 5 years after the date of manufacture.Based on the batch and product information provided no defect was identified.Dhr review: batch 3086255 was manufactured in 2013, prior to the udi requirements that mandated marking individual packaging with expiration date.This batch was manufactured correctly per product design at that time.Batch 3086255 expired 5 years after the date of manufacture.The dhr for batch 3086255 (309580) is no longer available for review as records are only retained for seven years.H3 other text : see h.10.

Brand Name
BD LUER-LOK SYRINGE WITH NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10454585
Report Number1213809-2020-00575
Device Sequence Number11467235
Product Code FMF
UDI-Device Identifier30382903095804
UDI-Public30382903095804
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309580
Device Catalogue Number309580
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;